Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 44, NWS Tucson, AZ

September 3, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 3, 2025, 6:33 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2025, 6:33 PM MST (01:33 UTC)
Expired
Sep 3, 2025, 9:30 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2733 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WGUS55 KTWC 040133
FFWTWC
AZC019-040430-
/O.NEW.KTWC.FF.W.0044.250904T0133Z-250904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
633 PM MST Wed Sep 3 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Eastern Pima County in southeastern Arizona...

* Until 930 PM MST.

* At 633 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the extreme Northeast portions of the Tucson 
  Metro Area. Radar estimates between 0.75 and 1.30 inches of rain 
  has fallen into the Agua Caliente and Tanque Verde Creek 
  watersheds. Flash flooding is ongoing or expected to begin 
  shortly, especially along drainages that drain into the Agua 
  Caliente Creek and the Tanque Verde Creek.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Tanque Verde and Seven Falls.

This includes the following Flash Flood Prone Locations...
Agua Caliente Wash from Soldier Trl to Fort Lowell, Wentworth Rd at 
Tanque Verde Wash, Tanque Verde Loop Rd at Tanque Verde Wash and 
Limberlost Rd from Soilder Trail to Homestead Ave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3233 11077 3228 11078 3225 11081 3223 11076
      3226 11064 3234 11062 3238 11067

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
1 follow-up statement
288 
WGUS75 KTWC 040421
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
921 PM MST Wed Sep 3 2025

AZC019-040431-
/O.EXP.KTWC.FF.W.0044.000000T0000Z-250904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
921 PM MST Wed Sep 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MST THIS EVENING FOR 
EASTERN PIMA COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3233 11077 3228 11078 3225 11081 3223 11076
      3226 11064 3234 11062 3238 11067

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:30 PM MST, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 3, 2:30 PM MST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
230 PM MST Wed Sep 3 2025

.SYNOPSIS...Scattered thunderstorms this evening and again
Thursday afternoon before deeper tropical moisture pushes in late
Thursday into Saturday bringing periods of heavy rain and
increased likelihood for flash flooding. High temperatures Friday
and Saturday will be well below normal. Dry conditions arrive
next week as well as a return to near normal temperatures.

&&

.DISCUSSION...Afternoon satellite imagery showed partly cloudy
conditions from Tucson east while it was mostly sunny west.
Convection has been slow to start this afternoon with overall
trend for scattered showers and thunderstorms mostly west of
Tucson. Main threat will be gusty winds and locally heavy rain.

Tomorrow will see the first influx of moisture from Lorena with
scattered showers and thunderstorms mostly occurring from Tucson
west. Main threat again will be gusty winds and locally heavy
rain. Latest HREF neighborhood probabilities has 10% chance of
3+ inches across western Pima county. Highs running around 10
degrees below normal.

All eyes continue to be focused on how much rainfall the area
will see from the moisture influx from Hurricane Lorena which was
located this afternoon about 145 miles west of Cabo San Lucas,
Mexico. Little change was made to the track as circulation crosses
Baja near the Spur Friday then moving into Sonora Saturday AM as
a depression. There continues to be considerable uncertainty on
how much and where the heaviest rainfall will occur Friday into
Saturday. Here are some scenarios:

Low end (9 in 10 chance): totals mostly less than 1" area wide,

High end (1 in 10 chance): totals ranging from 1" to 5", with the
highest amounts along the Intl border from Nogales west and in
the mountains,

Current forecast from WPC: totals ranging from 0.50" to 3"+.

A Flood Watch has been issued from areas south and east of a
Clifton to Dudleyville to Marana to Sasabe. See hydrology section
below on potential increased flow in the Santa Cruz and San Pedro
rivers.

Due to cloud cover and showers, highs will struggle to get out of
the 60s and 70s. For example, GFS MOS for Tucson Friday has a high
of 73 degrees. Current NBM guidance likely a bit to warm.

Conditions dry out late Saturday into Sunday with temperatures
warming up. Next week dry with highs near or slightly above
normal under westerly flow aloft.

&&

.AVIATION...Valid through 05/00Z.
SCT -SHRA/-TSRA west of KTUS thru 04/04Z and then again after
04/19Z. Gusty winds up to 45 kts possible with any thunderstorm
along with heavy rain. Otherwise light winds generally under 12
kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Driest minimum relative humidities today will be
in the Gila River Valley with 15-18 percent values this
afternoon. Otherwise humidities generally above 20-30 percent
across southeastern Arizona. Winds today will be light and terrain
driven. Scattered thunderstorms with chances for wetting rain
possible for Santa Cruz, Pima, and Pinal counties, as well as the
White Mountains. Moisture will increase further over the coming
days bringing daily widespread chances for showers and
thunderstorms through Saturday.

&&

.HYDROLOGY...The latest QPF forecast from WPC for late Thursday
into Saturday has a large swath of 1" to 3" of rain with up to 4"
possible on the headwaters of the Santa Cruz and San Pedro Rivers.
Latest model runs by CBRFC has some locations along the Santa Cruz
River in Santa Cruz county and the San Pedro River in Cochise
county approaching or exceeding action or bankfull stage. Still
some uncertainty on amount of rainfall that will be associated
with the remnants of Lorena. Flash Watch is in effect for much of
southeast Arizona from 12 noon Friday through 5 pm Saturday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Flood Watch from Friday afternoon through Saturday afternoon for
  AZZ503-504-506>514.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:25 PM MSTDust Storm AdvisoryTWCPima, Pinal93 min
Sep 3, 9:42 PM MSTAreal Flood AdvisoryTWCPinal2 hr
Sep 4, 9:21 AM MSTFlood WatchTWCPima, Pinal9 hr
Sep 4, 1:57 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Sep 4, 2:20 PM MSTFlash Flood Warning Considerable damage threatTWCPima, Pinal3 hr
Sep 4, 2:34 PM MSTDust Storm WarningTWCPinal48 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.